I have a swollen lip and kind of swollen tongue and hives due to an allergic reaction to an antiobiotic. They prescribed me prednisone 3 times daily and I am terrified to take it after reading the side effects
PDB; Take this medication, if you are still breathing this is the problem with them having to give patients too much information on many medications over half of those side effects may have not even come from prednisone but a drug that is in the same family. But they put so much in there that people get scared. I would be much more scared of the swollen lip, tongue etc from the other medication. but the short time you well be on prednisone the chances are so low that you well have any of these side effects. and finish the complete prescription. The doctor does not want people on this any longer than necessary but it has to be used for severe allergic reactions. And most also of these side effects are from the old day when the used this all the time for everything because of its one of the oldest drugs on the market but for reasons like this, it is very rare to have anything but minor side effects such as the stomach, sun sensitivity etc. You can always check with the Pharmacist that you got your prescription filled at they know more about most medications than the doctor. Also whatever the drug was that you got that gave you this problem make sure your regular doctor and Pharmacy have it on record that you have an allergy to it and remember what it is so you can tell any doctor of dentist that you have a drug allergy to it. Good luck and take it until it is gone.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Feb 2011 • 1 answer
Posted 23 Jul 2015 • 2 answers
Posted 7 Feb 2016 • 1 answer
Posted 27 Jun 2018 • 1 answer
Posted 15 Sep 2018 • 2 answers